MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ESPRIT¿; STENT, INFRAPOPLITEAL, ABSORBABLE

ABBOTT VASCULAR INC. ESPRIT¿; STENT, INFRAPOPLITEAL, ABSORBABLE
Model Number 1203375-18
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other incidents from this lot.It should be noted that the esprit btk system instruction for use (ifu) states: using fluoroscopic visualization, deploy the scaffold slowly, by pressurizing the delivery system in 2-atm increments over 5 seconds, until the scaffold is completely expanded.The investigation could not determine a conclusive cause for the reported material rupture.The reported difficult/delayed activation of the scaffold appears to be related to the user error of rapid inflation of the scaffold.The reported treatment appears to be related to operational context of the procedure.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported the procedure was to treat an ostial anterior tibial (at) lesion.Orbital atherectomy was performed to prepare the lesion.The 3.75x18mm esprit btk system was advanced to the target lesion without difficulty.The system was inflated to 12 atmospheres (atm) within 7 seconds when it was noted the balloon ruptured.The indeflator was pressurized rapidly in an attempt to get any additional luminal gain.The esprit system was removed and the viperwire remained in place.A 4.0x150mm non-abbott balloon dilatation catheter was advanced to the esprit scaffold which was located proximally in the distal popliteal into the ostial at.The balloon was inflated quickly to 6atm to make sure if anything was mobile, it would be stabilized, then slowly to 12 atm and held for 1.5 minutes.The balloon was removed with no difficulty.The esprit location was verified under fluoro.The viperwire was removed from the at and repositioned in the tibio-peroneal trunk (tpt).A navicross 035 support catheter was advanced into the tpt with no resistance felt; however on angio it was visually noted the esprit marker ¿flexed¿ down towards the tpt.The catheter was pulled back and then readvanced.No ¿bowing¿ of the esprit marker was noted.The pressure gradient was assessed to be normal; however the marker remained ¿bowed¿ in appearance.The same non-abbott balloon catheter was advanced into the tpt and inflated to 4 atm and pulled up while inflated to get the scaffold back to original conformation.The balloon was deflated and no gradient was noted.The final picture ¿appeared good with 3 vessel flow.¿ the entire procedure was delayed 45 minutes.The patient was discharged later that day.Approximately two weeks post procedure the patient was reassessed and doing great.Per the physician, there was not a failure of the device but rather user error.No additional information was provided.
 
Additional Manufacturer Narrative
B3: date of event estimated.H6 - medical device problem code 2017 clarifier: failure to follow steps / instructions.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.

Brand Name
ESPRIT¿
Common Device Name
STENT, INFRAPOPLITEAL, ABSORBABLE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20015375
Report Number2024168-2024-09781
Device Sequence Number7476134
Product Code NXW
UDI-Device Identifier08717648357138
UDI-Public(01)08717648357138(17)250327(10)4032861
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P230036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2025
Device Model Number1203375-18
Device Catalogue Number1203375-18
Device Lot Number4032861
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer09/12/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexMale
Patient Weight94 KG